| Model Number |
G53480 |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
09/10/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.Investigation is still in progress.
Event or Problem Description
Description of event according to study: on (b)(6) 2014, the patient received zteg-2p-34-197-pf-us (lot# e3052332) and zteg-2d-36-136-pf-us (lot# e3005250) under general anesthesia.A molding balloon was used.No adverse events were reported related to the implant procedure.The patient has been followed by a series of cts (dates: (b)(6) 2014, (b)(6) 2015, (b)(6) 2015, (b)(6) 2016, and (b)(6) 2017) with no device related issues reported.On (b)(6) 2018 a ct revealed an unknown type endoleak.Analysis noted ¿there is a small distal endoleak.It may be a type i leak at the distal anastomosis, and is localized to the very distal thoracic aorta just above the celiac.There is an intercostal artery near this level that cannot be connected to the endoleak on the current study.¿ patient outcome: no adverse events or secondary interventions have been reported related to this endoleak.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: a patient received zteg-2p-34-197-pf-us and zteg-2d-36-136-pf-us (complaint device) on (b)(6) 2014.A molding balloon was used and no adverse events related to the implant procedure were reported.A series of cts were performed following the procedure.On (b)(6) 2018 the ct revealed an unknown type endoleak.Analysis states that it is a small distal endoleak.It may be a type 1 endoleak at the distal anastomosis and it is localized just above the celiac.An intercostal artery near this level cannot be connected to the endoleak on the study.The stent graft remained implanted in the patient and was not returned.However, preoperative ct study, postoperative ct studies and post-operative x-ray studies were received and reviewed by an expert imaging reviewer.Per the imaging review, a type 1b source at the distal graft edge is suspected (on the 36 month and 48 month ct studies), though direct contrast communication around the distal graft edge is not clearly seen.During the follow-up period, there is progressive and complete loss of circumferential graft wall apposition in the distal seal zone due to progression of disease and aortic dilation.The distal graft diamenter expands from 26-28 mm at 3 months to 33 mm at 48 months, while the aortic diameter in the distal seal zone grows from 32 mm to 40.6 mm at 48 months.The proximal graft diameter also continues to expand during this period, from 24-25 mm to 32-33 mm.The reviewer's impression is that these findings are likely due to progression of the disease state.The devices implanted were appropriately sized and positioned at the time of repair.Additional findings is a focal type 2 endoleak, at the distal graft from a patent intercostal branch, seen at 3 weeks.An endoleak is again seen in the same area at 9 months and throughout the remainder of the follow-up period with persistent patency of the same intercostal branch.The complaint is confirmed based on review of the imaging provided.This investigation found no evidence that the device was manufactured out of specification.A likely cause for the described event is disease progression.Moreover, endoleak is listed as a potential adverse event in the ifu.Additionally, type 2 endoleak is considered clinically/anatomically and thus not related to the product.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.